News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Headaches

Question: Loss of sensation on L side


 Desert - Mon Aug 20, 2007 2:08 am

I am a 25 yr. old female with migraine headaches, dx'd since 2002. I now take Elavil 50 mg, Cartia XT, and Tizanadine daily, and Relpax or Maxalt at onset of migraines. I have a PFO, with a lot of blood flow through it. They are on my left side exclusively, and I recently noticed I have a 30% loss of sensation on my left side, from my face down to the soles of my feet. I discovered while in the ER last time that my left side was sluggish and no response with the babinski test on my left foot, butI got a hyper response on my right foot. I might have a bit more sensation today, 3 days later, but the loss of sensation is constant and worrying. I only noticed it last week at physical therapy. My question is, what is this new symptom caused by, is my body worsening in some way?
 Dr. Chan Lowe - Wed Sep 12, 2007 11:22 pm

User avatar Hi Desert,

I would recommend you see a neurologist to have this evaluated. There are a few possibilities including a complex migraine that can account for this numbness.

You may need some brain imaging, such as an MRI, to better work this up. Your doctor can refer you to a good neurologist if needed.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here